Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS New York, NY

May 31, 2007Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at May 31, 2007, 9:04 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2007, 9:04 PM EDT (01:04 UTC)
Expired
May 31, 2007, 9:45 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 53 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 010105
SVROKX
CTC001-010145-
/O.NEW.KOKX.SV.W.0008.070601T0104Z-070601T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
904 PM EDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 945 PM EDT...

* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR   
  WILTON...OR ABOUT 6 MILES NORTHEAST OF NEW CANAAN...AND MOVING   
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTPORT AND 6 MILES NORTHEAST OF NORWALK BY 915 PM...
  FAIRFIELD AND 6 MILES SOUTHWEST OF BRIDGEPORT BY 925 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4132 7337 4123 7355 4098 7336 4109 7296

$$
2 follow-up statements
000 
WWUS51 KOKX 010134
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
934 PM EDT THU MAY 31 2007

CTC001-010145-
/O.CON.KOKX.SV.W.0008.000000T0000Z-070601T0145Z/
FAIRFIELD CT-
934 PM EDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL FAIRFIELD COUNTY...

AT 932 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WESTPORT...OR ABOUT 6 MILES EAST OF NORWALK...MOVING
SOUTHEAST AT 15 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4132 7337 4123 7355 4104 7340 4116 7312

$$
000 
WWUS51 KOKX 010147
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
945 PM EDT THU MAY 31 2007

CTC001-010155-
/O.EXP.KOKX.SV.W.0008.000000T0000Z-070601T0145Z/
FAIRFIELD CT-
945 PM EDT THU MAY 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD COUNTY
EXPIRES AT 945 PM EDT...

THE SEVERE THUNDERSTORM THAT MOVED THROUGH CENTRAL AND SOUTHERN 
FAIRFIELD COUNTY HAS NOW MOVED INTO WESTERN LONG ISLAND 
SOUND...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED 
TO EXPIRE.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY WHO WILL RELAY THEM TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4132 7337 4123 7355 4104 7340 4116 7312

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:17 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 31, 7:17 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
717 PM EDT THU MAY 31 2007

.SYNOPSIS...
A BACK DOOR COLD FRONT HAS PUSHED INTO THE AREA...AND
SHOULD LIFT BACK NORTH AS A WARM FRONT ON FRIDAY. THEN STATIONARY
HIGH PRESSURE OFF THE SOUTHEAST COAST WILL BRING A QUICK RETURN TO
VERY WARM AND HUMID CONDITIONS...WITH THE CHANCE FOR AFTERNOON AND
EVENING CONVECTION FROM FRIDAY THROUGH SUNDAY AS WEAK UPPER AIR
DISTURBANCES APPROACH FROM THE WEST. MEANWHILE...A NON-TROPICAL LOW
DEVELOPING IN THE NORTHWEST CARIBBEAN SEA WILL MOVE NORTH INTO THE
EASTERN GULF OF MEXICO THROUGH SATURDAY...THEN HEAD NORTHEAST ON A
SOMEWHAT UNCERTAIN TRACK EITHER ALONG OR OFF THE EAST COAST FROM
SUNDAY INTO MONDAY. THIS SHOULD BE FOLLOWED BY A SERIES OF COLD
FRONTAL PASSAGES THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
QUICK UPDATE TO INCREASE POPS ACROSS SRN CT AND THE EASTERN LOWER
HUDSON VALLEY FOR EARLY THIS EVENING...AS PER RECENT RADAR TRENDS.
CONVECTION IS WEAKENING AS EXPECTED THUS FAR AS IT ENCOUNTERS THE
MORE STABLE MARITIME ENVIRONMENT NEAR THE COAST. NO OTHER FCST
CHANGES AT THIS TIME.

BACK DOOR COLD FRONT HAD PRESSED WEST OF NYC AND NORTH INTO
CENTRAL CT AS OF 19Z. AIR MASS WEST OF THE FRONT IS UNSTABLE...
WITH SURFACE-BASED LI -2 TO -3 PER 19Z MSAS ANALYSIS....AND
NAM/RUC INDICATE GOOD LOW LEVEL MOISTURE CONVERGENCE AND 950MB
FRONTOGENESIS ALONG THE FRONT...BUT NOT MUCH LARGE SCALE FORCING
ALOFT WITH ONLY WEAK H5-7 Q CONVERGENCE AT BEST. DEEP LAYER SHEAR
VECTORS ARE IN OPPOSITION TO WESTWARD MOTION OF THE SHALLOW FRONT
/2 KFT DEEP PER OKX VWP/...SO THE FRONT ITSELF WHILE GENERATING
SOME LIFT WON/T GENERATE DEEP ENOUGH LIFT FOR WIDESPREAD
CONVECTION.

FOR TONIGHT...GFS/NAM ARE SIGNALING MCS DEVELOPMENT VIA H5 VORT OVER
NORTHERN PA LATE THIS AFTERNOON...AND THERE ARE SOME CLUSTERS OF
STORMS FIRING ALONG A BOUNDARY STRETCHING FROM NEAR BRADFORD PA TO
SCRANTON. HAVE BROUGHT CHANCE POP BACK INTO MOST OF THE AREA FOR
TONIGHT FOR THE POTENTIAL FOR THIS ACTIVITY TO SPREAD SE INTO THE
AREA TONIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH THE
WEEKEND...WITH MAINLY DIURNALLY FORCED CONVECTION AS A SERIES OF
SHORTWAVE TROUGHS SLIDE ACROSS THE AREA FROM THE NORTHWEST AHEAD
OF A SLOWLY APPROACHING FRONT.

POTENTIAL FOR SOME SEVERE STORMS EXISTS FOR FRI AFTERNOON AND EVENING
AS AIRMASS WILL BE RATHER UNSTABLE...WITH MLCAPE 1500-2500 J/KG
OVER THE NORTHWEST AND INTERIOR ZONES AND AROUND 1000 J/KG CLOSER TO
THE COAST...DRY SUB-CLOUD AND MID LEVEL AIR WITH WINDEX VALUES 50-60
KT AND MDPI OVER 1 SUGGESTIVE OF MICROBURST POTENTIAL...AND WNW MID
LEVEL FLOW 25-30 KT ALSO SUGGESTING SOME ORGANIZED MULTICELL CLUSTERS
POSSIBLE. HEAVY RAIN IS ALSO A POSSIBILITY WITH PWAT AROUND 1.5
INCHES...BUT STORMS SHOULD BE MOVING FAST ENOUGH TO PRECLUDE FLOODING
IN MOST PLACES UNLESS STORMS BACKBUILD ON THE REAR FLANK OF ANY
CLUSTERS THAT FORM.

HIGHS WILL BE WELL ABOVE NORMAL THROUGH SAT...WITH LOWER 90S INTERIOR
SECTIONS NORTH/WEST OF NYC AND IN THE 80S MOST ELSEWHERE AWAY FROM
SOUTH FACING SHORES...AND LOWS MOSTLY IN THE 60S. CLOUD COVER ON SUN
VIA APPROACHING FRONT AND POSSIBLY HIGH/MID LEVEL CLOUDS ADVANCING
AHEAD OF LOW PRESSURE TO THE SOUTH SHOULD HOLD HIGHS DOWN IN THE 70S
AND LOWER 80S FOR SUN...THOUGH CONFIDENCE HERE IS LOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FORECAST IS UNCERTAIN EARLY ON...AND DEPENDENT UPON INTERACTION OF
APPROACHING WEAK FRONT AND UPSTREAM UPPER TROUGH OVER THE UPPER
MIDWEST/GREAT LAKES WITH A NON-TROPICAL LOW MOVING OUT OF THE
NORTHWEST CARIBBEAN. CURRENT FORECAST IS A BLEND OF THE 31/00Z
ECMWF AND GFS ENSEMBLE MEAN...WHICH TAKES THE LOW CLOSE ENOUGH TO
THE AREA TO BRING A CHANCE OF STEADY RAINS ESPECIALLY TO CT AND
LONG ISLAND. THE 31/12Z MODELS HAVE TRENDED FARTHER WEST...WITH
THE ECMWF BRINGING THE LOW UP THE COASTAL PLAIN...WITH POSSIBLE
HEAVY RAIN AND STRONG S-SE WIND FOR SUN NIGHT INTO MON. A 31/12Z
ECMWF AND GFS ENSEMBLE BLEND BRINGS THE LOW OFF THE NJ COAST AND
INSIDE THE 40N/70W BENCHMARK...STILL CLOSE ENOUGH TO BRING SOME
RAIN AND WIND TO EASTERN SECTIONS.

AFTER THE COASTAL LOW PASSES...A SERIES OF WEAK FRONTS WILL BRING A
CHANCE OF SHOWERS/TSTMS THE AREA TUE AFTERNOON/NIGHT...AND A SLIGHT
CHANCE INLAND WED/THU. TEMPS SHOULD BE CLOSE TO NORMAL FOR
EARLY JUNE.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
BULK OF THE CONVECTION THIS EVENING IS PRESENTLY EXPECTED TO
REMAIN NE OF THE IMMEDIATE NYC AREA...WITH DIRECT IMPACTS LIKELY
AT BDR/GON AND POSSIBLE AT HPN. STORMS HAVE BEEN WEAKENING AS THEY
MOVE SE INTO A MORE STABLE MARITIME ENVIRONMENT NEAR THE COAST.
STILL COULD SEE SOME GUSTY WINDS AND BRIEF MVFR CONDITIONS AT
BDR/GON EARLY THIS EVENING AS THE LINE OF SHOWERS/STORMS MOVES
THROUGH. EXPECT VFR CONDITIONS AT THE NY METRO AIRPORTS THIS EVENING...
WITH CONVECTION REMAINING TO THE NE AND SW. TSTMS WILL BE CLOSE ENOUGH
TO MENTION A CB IN THE PREVAILING CLOUD GROUP...BUT NOTHING MORE.

MVFR VSBYS WILL LIKELY DEVELOP ACROSS MUCH OF THE REGION LATE
TONIGHT AS WINDS BECOME LIGHT AND LOW LEVEL MOISTURE INCREASES.
GON WILL LIKELY SEE IFR CONDITIONS LATE TONIGHT WITH LOW CLOUDS
MOVING OFF THE ATLANTIC OCEAN IN EASTERLY FLOW. ELSEWHERE...THE
MVFR VSBYS WILL PERSIST THROUGH MID MORNING FRI...THEN VSBYS
SHOULD IMPROVE BACK TO VFR AS SW FLOW INCREASES.

INCREASED POTENTIAL FOR CONVECTION DIRECTLY AFFECTING THE AREA
INCLUDING THE NY METROS ON FRI...WITH LESS MARINE INFLUENCE
EXPECTED AND RESULTING GREATER INSTABILITY. FORCING IS
QUESTIONABLE HOWEVER. WITH LOW CHANCE POPS IN THE PUBLIC FCST...
HAVE MENTIONED JUST A CB FOR NOW IN THE FRI AFTERNOON PERIOD. NOT
ENOUGH CONFIDENCE TO GO WITH MORE THUNDER THREAT THIS FAR OUT.
OTHERWISE WOULD EXPECT MOSTLY VFR CONDITIONS...WITH W/SW FLOW
BECOMING MORE SOUTHERLY AT THE COASTAL TERMINALS IN THE AFTERNOON
DUE TO SEABREEZE INFLUENCE.

OUTLOOK FROM 00Z SAT THROUGH TUE...WIDELY SCATTERED TO SCATTERED
DIURNAL CONVECTION WITH BRIEF SUB-VFR CONDITIONS WILL BE POSSIBLE
EACH AFTERNOON AND EVENING FRI THROUGH MON.

&&

.MARINE...
A WEAK BACK DOOR COLD FRONT WILL CONTINUE TO MOVE THROUGH
THE WESTERN WATERS FROM THE NORTHEAST THIS EVENING...BEFORE RETURNING
BACK TO THE NORTHEAST AS A WARM FRONT TONIGHT AND FRI. A SOUTHWEST
FLOW WILL BECOME ESTABLISHED FRI AND REMAIN THROUGH THE WEEKEND. AN
INCREASING SOUTHERLY FETCH FRI...MAY BRING MARGINAL SCA CONDITIONS TO
THE WATERS FRI EVENING THROUGH THE WEEKEND.

ANOTHER FRONTAL BOUNDARY WILL SAG DOWN FROM THE NORTH ON SAT
BECOMING STATIONARY THROUGH THE LOCAL AREA SAT NIGHT THROUGH MON.
MODEL GUIDANCE HAS ALSO BEEN INDICATING AN AREA OF LOW PRESSURE TO
MOVE UP THE EAST COAST ON MON...WHICH MAY BRING SCA SEAS AND
POSSIBLY WINDS TO AREA WATERS DEPENDING ON THE TRACK AND INTENSITY.
DUE TO UNCERTAINTY AND MODEL SPREAD HAVE CAPPED SEAS AT 4 FT FOR
NOW...BUT HIGHER WINDS AND SEAS ARE CERTAINLY POSSIBLE.

A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST MON NIGHT AND SLIDE
ACROSS THE AREA ON TUE.

&&

.HYDROLOGY...
THE POTENTIAL EXISTS THROUGH SUNDAY FOR AFTERNOON AND
EVENING CONVECTION THAT COULD PRODUCE LOCALIZED DOWNPOURS.
THIS WOULD POSE MORE OF A LOCAL URBAN AND SMALL FLASHY STREAM FLOOD
CONCERN...AS OPPOSED TO LARGE SCALE PROBLEMS FOR MAIN RIVERS AND
STREAMS.

A MORE WIDESPREAD HEAVY RAINFALL MAY OCCUR SUN NIGHT INTO MON
DEPENDING ON THE EXACT TRACK OF LOW PRESSURE MOVING ALONG OR OFF THE
EAST COAST...WHICH COULD AFFECT RIVERS/STREAMS AS WELL AS CAUSE
TYPICAL POOR DRAINAGE/URBAN FLOODING. CONFIDENCE IN EXACT DETAILS IS
LOW...BUT CT AND EASTERN LONG ISLAND ARE MORE LIKELY TO BE AFFECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BG
NEAR TERM...BG/CJ
SHORT TERM...BG
LONG TERM...BG
AVIATION...CJ
MARINE...AL
HYDROLOGY...BG
Hazardous weather outlook, May 31, 3:36 AM EDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
336 AM EDT THU MAY 31 2007

NYZ067>081-010900-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
336 AM EDT THU MAY 31 2007

...AIR STAGNATION ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR STAGNATION ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ005>012-NJZ002>006-011-010900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-
336 AM EDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-340-345-350-353-355-370-010900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
336 AM EDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 31, 4:50 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
450 PM EDT THU MAY 31 2007

CTZ005-006-NYZ067-068-010200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-ORANGE-PUTNAM-
450 PM EDT THU MAY 31 2007

...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE LOWER
HUDSON VALLEY AND WESTERN CONNECTICUT INTO EARLY THIS EVENING...

SCATTERED THUNDERSTORMS WERE OVER THE MID HUDSON VALLEY AND CATSKILL
REGIONS OF NEW YORK...AND ENTERING THE BERKSHIRES IN WESTERN
MASSACHUSETTS LATE THIS AFTERNOON. SOME OF THESE STORMS MAY BE
CAPABLE OF PRODUCING A DAMAGING WIND GUST OR LARGE HAIL AS THEY MOVE
SOUTHEAST INTO THE AREA THROUGH EARLY THIS EVENING...MAINLY NORTH OF
U.S. ROUTE 6.

PEOPLE IN THESE AREAS...ESPECIALLY SKYWARN SPOTTERS...SHOULD KEEP AN
EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER RADIO FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

GOODMAN
Special weather statement, May 31, 6:25 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
625 PM EDT THU MAY 31 2007

CTZ006-312315-
NORTHERN NEW HAVEN-
625 PM EDT THU MAY 31 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
HAVEN COUNTY...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TERRYVILLE...OR NEAR BRISTOL...AND MOVING
SOUTH AT 20 MPH.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
Special weather statement, May 31, 9:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
901 PM EDT THU MAY 31 2007

CTZ005-009-010145-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
901 PM EDT THU MAY 31 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD COUNTY...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILTON...OR 6 MILES NORTHEAST OF NEW
CANAAN...AND MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR WESTPORT BY 915 PM.
  NEAR FAIRFIELD BY 925 PM.

SMALL HAIL...AND STRONG WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:14 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region46 min
Jun 1, 4:28 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region47 min
Jun 1, 5:23 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region28 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.